Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 46, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 23, 2005, 12:21 AM PDT for San Diego County, California. It was in force for 99 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2005, 12:21 AM PDT (07:21 UTC)
- Expired
- Jul 23, 2005, 2:00 AM PDT
- In force
- 99 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 76 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 7.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2681 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 230727 FFWSGX CAC073-230900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 1221 AM PDT SAT JUL 23 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST SOUTH AND CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 200 AM PDT * AT 1220 AM PDT...DOPPLER RADAR INDICATED HEAVY RAIN WAS CAUSING FLASH FLOODING IN THE SAN DIEGO COUNTY DESERTS FROM THUNDERSTORMS 13 MILES SOUTHEAST TO EAST OF MOUNT LAGUNA...MOVING SOUTHWEST AT 10 MPH. THESE THUNDERSTORMS WILL MOVE INTO THE SAN DIEGO COUNTY MOUNTAINS. * THE THUNDERSTORMS PRODUCING FLASH FLOODING WILL BE NEAR...MOUNT LAGUNA BY 1245 AM PDT LAT...LON 3276 11611 3298 11610 3293 11642 3265 11644 $$ SGX
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 9:30 PM PDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 22, 9:30 PM PDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PDT FRI JUL 22 2005 .SYNOPSIS...A MOIST AND VERY UNSTABLE SOUTHEASTERLY MONSOONAL FLOW WILL BRING WARM AND HUMID WEATHER TO THE REGION INTO EARLY NEXT WEEK WITH MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. THUNDERSTORMS MAY MOVE WEST OF THE MOUNTAINS DURING THE WEEKEND. TEMPERATURES WILL REMAIN ABOVE SEASONAL NORMALS. FOR THE LATTER HALF OF NEXT WEEK...A WEAK TROUGH OF LOW PRESSURE MAY DEVELOP OFF THE CALIFORNIA COAST BRINGING DRYING AND MINOR COOLING. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... MARINE LAYER CONTINUES TO BE VERY SHALLOW AND CONFINED MAINLY TO THE COASTAL WATERS. EXPECT LITTLE CHANGE IN THE MARINE LAYER DEPTH THROUGH THE WEEKEND. LOTS OF THUNDERSTORMS MOUNTAIN AND DESERT AREAS TODAY UNDER GOOD HEATING AND PLENTY OF MOISTURE. THE FORECAST MODELS INDICATE AN INCREASE IN MOISTURE THROUGH SATURDAY WITH RAIN POSSIBLE JUST ABOUT ANYWHERE. ACTIVITY MAY NOT WAIT TIL SATURDAY AS THE CLOUDS SEEM TO BE FILLING IN OVER THE DESERTS. THE HEAVIER SHOWERS AND THUNDERSTORMS ARE LIKELY TO WAIT UNTIL SATURDAY AFTERNOON. WE MAY HAVE TO HOIST A FLOOD WATCH FOR FLASH FLOODING FOR TOMORROW. THE MOISTURE HANGS AROUND THROUGH SUNDAY...WITH THUNDERSTORMS STILL A GOOD BET. IT MAY ONLY DEVELOP IN THE MOUNTAINS BY THEN. MEDIUM RANGE MODELS INDICATE A WEAK TROUGH WILL BEGIN TO DEVELOP ALONG THE PACIFIC NORTHWEST COAST DURING THE LATTER PART OF NEXT WEEK WHICH SHOULD BRING SOME COOLING ALONG WITH SOME DRYING TO THE AREA DURING THE PERIOD. && AVIATION... SHOWERS/THUNDERSTORMS HAVE DIMINISHED FOR TODAY...HOWEVER UNSTABLE AIRMASS WILL AGAIN GENERATE SCATTERED SHOWERS/TSTMS SAT AFTN OVER THE MOUNTAINS/FOOTHILLS AND DESERTS. ISOLATED STRONG TSTMS POSSIBLE WITH TOPS TO 45000 FT+. THE MEAN WIND FLOW WILL TURN MORE EASTERLY SAT AFTN...WHICH COULD STEER SOME ACTIVITY TOWARDS COASTAL VLYS. ALSO REMANTS OF A LARGE TSTM COMPLEX CURRENTLY IN NRN SONORA MEXICO MAY PUSH A GUST FRONT INTO THE DESERTS AND MTN PASSES EARLY SAT MORN... FOR A COUPLE HRS OF GUSTY EAST WINDS. THE MARINE LAYER REMAINS SUPPRESSED AND MAINLY OFFSHORE...HOWEVER AREAS OF LOW STRATUS/FOG COULD OCCUR NEAR THE BEACHES AROUND 10-16Z. OTHERWISE PRIMARILY VFR CONDITIONS TONIGHT AND SAT WITH LOCAL 5SM VSBY IN HAZE. FOR FURTHER DETAILS REFER TO TAFS AND TWB432. && .SGX WATCHES/WARNINGS/ADVISORIES...HAZARDOUS WEATHER OUTLOOK FOR MONSOONAL THUNDERSTORMS...SEE LAXHWOSGX. && PUBLIC...SMALL AVIATION...LAVIS
Hazardous weather outlook, Jul 22, 4:00 PM PDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT FRI JUL 22 2005 CAZ056-058-231100- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 400 PM PDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR RIVERSIDE COUNTY MOUNTAINS SAN DIEGO COUNTY MOUNTAINS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. FLASH FLOOD WATCH UNTIL 8 PM TODAY. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. FOR SATURDAY...HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING COULD BE SIGNIFICANT. FOR SUNDAY THROUGH WEDNESDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. CAZ055-060-061-062-231100- SAN BERNARDINO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN BERNARDINO COUNTY MOUNTAINS APPLE AND LUCERNE VALLEYS COACHELLA VALLEY SAN DIEGO COUNTY DESERTS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. FLASH FLOOD WATCH UNTIL 8 PM TODAY. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. FOR SATURDAY...MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. FOR SUNDAY THROUGH WEDNESDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. CAZ048-050-231100- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 400 PM PDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE SAN DIEGO COUNTY VALLEYS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. FOR SATURDAY THROUGH MONDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ042-043-057-231100- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SANTA ANA MOUNTAINS AND FOOTHILLS- 400 PM PDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ORANGE COUNTY COASTAL AREAS SAN DIEGO COUNTY COASTAL AREAS SANTA ANA MOUNTAINS AND FOOTHILLS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. FOR SUNDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...AND STRONG GUSTY WINDS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. HORTON
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:19 PM PDT | Flash Flood Warning | SGX | San Bernardino | 26 min |
| Jul 22, 7:35 PM PDT | Flash Flood Warning | SGX | San Diego | 40 min |
| Jul 23, 1:00 AM PDT | Flash Flood Warning | SGX | Riverside, San Diego | 60 min |
| Jul 23, 3:45 AM PDT | Flash Flood Warning | SGX | San Diego | 75 min |
| Jul 23, 1:15 PM PDT | Flash Flood Warning | SGX | San Bernardino | 60 min |
| Jul 23, 1:46 PM PDT | Flash Flood Warning | SGX | Riverside | 119 min |
| Jul 23, 2:09 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 2 hr |
| Jul 23, 2:15 PM PDT | Tornado Warning | SGX | Riverside | 30 min |
| Jul 23, 2:51 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 46 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.